Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 13, 2005, 8:13 PM EDT for Warren County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 14, 2005, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Warren County, NY
The radar
The Burlington radar (KCXX), 111 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:12 PM EDT | FLASH FLOOD | Chestertown, NY | I87 WASHED OUT. MUD SLIDE BLOCKING NORTH AND SOUTHBOND BETWEEN EXIT 23 AND 24. NUMEROUS ROADS CLOSEDIN BOLTON AND CHESTERTOWN AREA DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 140014
FFWALY
NYC113-140415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
813 PM EDT MON JUN 13 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 1215 AM EDT
* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 4 TO 5 INCHES OF
RAIN HAVE FALLEN IN THE PAST 2 HOURS IN NORTHERN WARREN BETWEEN
DARROWSVILLE...RIVERBANK AND NORTH BOLTON. A SERIES OF THUNDERSTORMS
HAVE MOVED ACROSS THE SAME AREAS. THUNDERSTORMS WILL AFFECT THE
AREA FOR ANOTHER 30 MINUTES TO AN HOUR AND A HALF.
THUNDERSTORMS OVER SOUTHERN WARREN COUNTY DIMINISHED EARLIER THIS
EVENING WHERE RAINFALL OF 3 TO 4 INCHES FELL. FLOODING IN THESE
AREAS SHOULD BE DIMINISHING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4372 7399 4361 7397 4357 7380 4353 7364
4365 7357
$$4 follow-up statements
000
WGUS71 KALY 140058
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EDT MON JUN 13 2005
NYC113-140415-
WARREN NY-
857 PM EDT MON JUN 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM EDT TUESDAY
FOR WARREN COUNTY...
FLASH FLOODING WAS OCCURRING IN WARREN COUNTY. LAW ENFORCEMENT
OFFICIALS REPORTED A MUDSLIDE HAS CLOSED THE NORTHWAY BETWEEN
EXITS 23 AND 25.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 6 INCHES OF RAIN
HAVE FALLEN IN THE PAST 3 HOURS IN NORTHERN WARREN COUNTY BETWEEN
DARROWSVILLE...RIVERBANK AND NORTH BOLTON. A SERIES OF THUNDERSTORMS
HAS REPEATED MOVED ACROSS THE SAME AREAS. THUNDERSTORMS WILL AFFECT
THE AREA FOR ANOTHER 30 MINUTES TO AN HOUR AND A HALF.
THUNDERSTORMS OVER SOUTHERN WARREN COUNTY DIMINISHED EARLIER THIS
EVENING WHERE RAINFALL OF 3 TO 4 INCHES FELL. FLOODING IN THESE
AREAS SHOULD BE DIMINISHING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS NOW THAT IT IS DARK. FLOOD DANGERS ARE
DIFFICULT TO SEE AT NIGHT.
LAT...LON 4336 7385 4328 7377 4332 7363 4372 7362
4371 7422
$$000
WGUS71 KALY 140120
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
919 PM EDT MON JUN 13 2005
NYC113-140415-
WARREN NY-
919 PM EDT MON JUN 13 2005
...SERIOUS FLASH FLOODING WAS OCCURRING IN WARREN COUNTY...
A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM EDT TUESDAY FOR WARREN
COUNTY. NUMEROUS ROADS WERE CLOSED IN THE BOLTON AND CHESTERTOWN
AREAS DUE TO FLOODING. LAW ENFORCEMENT OFFICIALS REPORTED A MUDSLIDE
HAS CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 24.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 6 INCHES OF
RAIN HAVE FALLEN IN THE PAST 3 HOURS IN NORTHERN WARREN COUNTY
BETWEEN DARROWSVILLE...RIVERBANK AND NORTH BOLTON. A SERIES OF
THUNDERSTORMS HAS REPEATEDLY MOVED ACROSS THE SAME AREAS.
THUNDERSTORMS WILL DIMINISH THROUGH 1030 PM...BUT MORE
THUNDERSTORMS ARE POSSIBLE OVERNIGHT.
RIVERS AND STREAMS WILL OVERFLOW. IF YOU LIVE IN A FLOOD PRONE AREA
GO TO HIGHER GROUND.
THUNDERSTORMS OVER SOUTHERN WARREN COUNTY DIMINISHED EARLIER THIS
EVENING WHERE RAINFALL OF 3 TO 4 INCHES FELL. FLOODING IN THESE
AREAS SHOULD BE DIMINISHING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS NOW THAT IT IS DARK. FLOOD DANGERS ARE
DIFFICULT TO SEE AT NIGHT.
LAT...LON 4336 7385 4328 7377 4332 7363 4372 7362
4371 7422
$$000
WGUS71 KALY 140245
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1045 PM EDT MON JUN 13 2005
NYC113-140415-
WARREN NY-
1045 PM EDT MON JUN 13 2005
...SERIOUS FLASH FLOODING HAS OCCURRED IN WARREN COUNTY AND MORE
HEAVY RAIN WAS MOVING INTO THE COUNTY...
THUNDERSTORMS WERE AGAIN MOVING INTO WARREN COUNTY AT 1030 PM AND
WILL PRODUCE ADDITIONAL HEAVY RAIN...AGGRAVATING ONGOING FLOODING.
A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM EDT TUESDAY FOR WARREN
COUNTY. NUMEROUS ROADS WERE CLOSED IN THE BOLTON AND CHESTERTOWN
AREAS DUE TO FLOODING. LAW ENFORCEMENT OFFICIALS REPORTED A MUDSLIDE
HAS CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 24.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 6 INCHES OF
RAIN HAVE FALLEN IN THE PAST 3 HOURS IN WARREN COUNTY BETWEEN
DARROWSVILLE...RIVERBANK AND NORTH BOLTON. A SERIES OF THUNDERSTORMS
HAS REPEATEDLY MOVED ACROSS THE SAME AREAS.
RIVERS AND STREAMS WILL OVERFLOW. IF YOU LIVE IN A FLOOD PRONE AREA
GO TO HIGHER GROUND. THE SCHROON RIVER WAS RISING RAPIDLY AND WAS
WITHIN A FOOT AND A HALF OF FLOOD STAGE AT 10 PM.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS NOW THAT IT IS DARK. FLOOD DANGERS ARE
DIFFICULT TO SEE AT NIGHT.
LAT...LON 4336 7385 4328 7377 4332 7363 4372 7362
4371 7422
$$000
WGUS71 KALY 140325
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1125 PM EDT MON JUN 13 2005
NYC113-140415-
WARREN NY-
1125 PM EDT MON JUN 13 2005
...A STATE OF EMERGENCY HAS BEEN DECLARED IN THE WARREN COUNTY TOWNS
OF BOLTON...CHESTER...WARRENSBURG AND HORICON...
EMERGENCY MANAGEMENT OFFICIALS URGE NO UNNECESSARY TRAVEL OVERNIGHT.
SERIOUS FLASH FLOODING HAS OCCURRED IN WARREN COUNTY AND MORE HEAVY
RAIN WILL FALL OVERNIGHT. THUNDERSTORMS WERE PRODUCING HEAVY RAIN
AGGRAVATING ONGOING FLOODING.
A FLASH FLOOD WARNING CONTINUES UNTIL 1215 AM EDT TUESDAY FOR WARREN
COUNTY AND IT WILL LIKELY BE EXTENDED. NUMEROUS ROADS WERE CLOSED IN
THE BOLTON AND CHESTERTOWN AREAS DUE TO FLOODING. A MUDSLIDE HAS
CLOSED THE NORTHWAY BETWEEN EXITS 23 AND 25.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED OVER 6 INCHES OF
RAIN HAVE FALLEN BETWEEN DARROWSVILLE...RIVERBANK AND NORTH BOLTON.
OBSERVED RAINFALL OF 5.57 INCHES WAS MEASURED IN BOLTON LANDING.
RIVERS AND STREAMS WILL OVERFLOW. IF YOU LIVE IN A FLOOD PRONE AREA
GO TO HIGHER GROUND. THE SCHROON RIVER WAS RISING RAPIDLY AND WILL
FLOOD OVERNIGHT.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS NOW THAT IT IS DARK. FLOOD DANGERS ARE
DIFFICULT TO SEE AT NIGHT.
LAT...LON 4336 7385 4328 7377 4332 7363 4372 7362
4371 7422
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:41 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 4:41 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 441 PM EDT MON JUN 13 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...HEAT AND HUMIDITY WILL CONTINUE FOR ONE MORE DAY BEFORE A RELIEF IN TEMPERATURES MID WEEK. SURFACE OBSERVATIONS SHOWING MANY READINGS IN THE 90S WITH DEW POINTS IN THE LOWER 70S. LATEST RADAR PICTURE SHOWING CELLS ACROSS THE NORTHERN THIRD OF THE CWA. ATMOSPHERE IS PRIME FOR THUNDERSTORMS WITH DEWPOINTS IN THE LOWER 70S. VIL OF THE DAY WAS 63. CONCERN AT THIS TIME LOOKS TO BE SLOW MOVING CELLS WITH TRAINING ECHOS. WILL KEEP CHANCE OF THUNDERSTORMS OVERNIGHT. ETA BRINING IN PRECIP MAX INTO THE NORTHERN THIRD OF THE REGION WITH A SHORT WAVE. THIS FEATURE IS NOT AS PRONOUNCED ON THE GFS. OVERALL BIGGEST THREAT FOR THE NEXT 24 HOURS LOOKS TO BE FLASH FLOODING WITH SLOW MOVING CELLS. TUESDAY WILL BE ONE MORE DAY WITH THE HOT AND HUMID WEATHER BEFORE COOLER AND MORE SEASONABLE AIR MOVES BACK INTO THE CWA ON WEDNESDAY. && .LONG TERM (THURSDAY THROUGH MONDAY)...MODELS KEEP UPPER LEVEL LOW OVER THE REGION THROUGH THE END OF THE WEEK. TEMPERATURES LOOK A TAD COOLER THAN THE PREVIOUS RUNS. HAVE LEANED TOWARDS HPC FOR TEMPS AND PRECIP FOR THE EXTENDED PERIOD. HAVE A CHANCE OF SHOWERS THROUGH EARLY SATURDAY WITH UPPER LEVEL LOW. HIGH PRESSURE BUILDS IN FOR SUNDAY AND EARLY NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL SOME MVFR HAZE RESTRICTIONS THIS AFTERNOON INTO EVENING. MVFR WITH SLOW MOVING CONVECTION WITH IFR VISIBILITY DUE TO HEAVY RAINS INTO THIS EVENING. FOG WILL DEVELOP TONIGHT IN HUMID AIRMASS AND CIGS WILL LOWER TO MVFR LATE AS SHOWERS MOVE IN AND ACROSS NORTH PORTION OF FORECAST AREA IN ASSOCIATION WITH THE REMNANTS OF ARLENE. IMPROVEMENT TO VFR TUESDAY LATE MORNING INTO AFTERNOON. && .HYDROLOGY...MAJOR RIVERS ARE RUNNING LOW. THE GROUND DRY EXCEPT FOR AREAS THAT RECEIVED LOCALIZED HEAVY RAIN OVER WEEKEND. AIRMASS VERY MOIST...KALB 12Z/MON SOUNDING PRECIPITABLE WATER 2.09 INCHES. STEERING WINDS VERY LIGHT. THUS...SLOW MOVING STORMS WITH VERY HEAVY DOWNPOURS. LOCALIZED FLOODING PROBLEMS POSSIBLE. REMNANT OF ARLENE WILL RIDE OVER TOP OF RIDGE AND BRING STEADIER RAINS TO NORTHERN PORTION FORECAST AREA LATE TONIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 13, 4:16 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT MON JUN 13 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 416 PM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... WIDELY SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TODAY. THUNDERSTORMS WILL BE RANDOMLY DISTRIBUTED AND WILL OCCUR MOSTLY THIS AFTERNOON. WITH THE ATMOSPHERE CONTAINING A LARGE AMOUNT OF WATER VAPOR...ANY THUNDERSTORMS ARE LIKELY TO PRODUCE VERY HEAVY RAINFALL. THUNDERSTORMS WILL MOVE EAST AT 10 TO 15 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY OCCUR AGAIN ON TUESDAY...BUT THEY ARE NOT EXPECTED TO BE SEVERE. ON WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS...THERE IS A CHANCE THAT THEY MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...RAINFALL OF MORE THAN AN INCH AND A HALF IN A SHORT PERIOD OF TIME SHOULD BE REPORTED.
In the hours before
Special weather statement, Jun 13, 6:44 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 644 PM EDT MON JUN 13 2005 NYZ032-132315- ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF BIG MOOSE...OR ABOUT 16 MILES NORTHWEST OF OLD FORGE...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF BIG MOOSE BY 715 PM EDT
Local storm report, Jun 13, 7:45 PM EDT, 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0744PM MON JUN 13 2005
#1 0010011 001
EYSO WLSR QHQT QTRF WAPT APTS
01240 FILE 28 YATES CO SO NY0610000 JUN 13-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
SEVERE THUNDERSTORM
DETAILS CONCERNING EVENT: STRONG THUNDERSTORMS WITH VERY HEAVY RAIN
THUNDER LIGHTNING AND WINDS
COUNTY(S) AFFECTED: YATES COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): YATES COUNTY TOWNS OF
BARRINGTON TORREY JERUSALEM BENTON MIDDLESEX
DATE AND TIME CONDITION STARTED: APPROX 1830 HRS
DATE AND TIME CONDITION ENDED: APPROX 1915 HRS
EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS TELCO AND ELECTRICAL POLES
AND WIRES DOWN ALSO SEVERAL REPORTS OF TRESS DOWN
NUMBER KILLED: 0 NUMBER INJURED: 1
REMARKS: 1 SUBJ INJURED WHEN TREE FELL ON RESIDENCE INJURING AND
TRAPPING HER IN THE DWELLING- OCCURANCE WAS 1000 BLK E LAKE RD
T/ BARRINGTON
AUTH PHONE #: 315 536-4438
AUTH WARNER,JOHN SGT MARELLI 1943
OPER - MARELLI,ERIC P 1943The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:11 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 67 min |
| Jun 13, 11:44 PM EDT | Flash Flood Warning | ALY | Washington | 6 hr |
| Jun 14, 12:05 AM EDT | Flash Flood Warning | ALY | Warren | 6 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.